Volume 25, issue 3 (2021)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 25
Issue 5, 2167–2711
Issue 4, 1631–2166
Issue 3, 1087–1630
Issue 2, 547–1085
Issue 1, 1–546

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Extending fibrations of knot complements to ribbon disk complements

Maggie Miller

Geometry & Topology 25 (2021) 1479–1550
Abstract

We show that if K is a fibered ribbon knot in S3 = B4 bounding a ribbon disk D, then, given an extra transversality condition, the fibration on S3 ν(K) extends to a fibration of B4 ν(D). This partially answers a question of Casson and Gordon. In particular, we show the fibration always extends when D has exactly two local minima. More generally, we construct movies of singular fibrations on 4–manifolds and describe a sufficient property of a movie to imply the underlying 4–manifold is fibered over S1.

Keywords
fibered, ribbon, knot, slice, topology, 4-manifold
Mathematical Subject Classification
Primary: 57K45, 57K99
Secondary: 57K10, 57K40
References
Publication
Received: 28 February 2019
Revised: 3 June 2020
Accepted: 21 July 2020
Published: 20 May 2021
Proposed: Cameron Gordon
Seconded: Mladen Bestvina, Ciprian Manolescu
Authors
Maggie Miller
Department of Mathematics
Massachusetts Institute of Technology
Cambridge, MA
United States
https://math.mit.edu/~maggiehm/